A Answers (1)
Michael Roizen, MD, Internal Medicine, answeredSome patients hesitate to bring up side effects because they're embarrassing. For example, various drugs commonly cause two side effects that can be difficult to discuss with a doctor -- impotence and loss of sexual desire. Several blood pressure medicines and depression medications such as Prozac have these side effects, as do other medications. Even though impotence and lack of sexual desire aren't mentioned to me much by patients, I try to search tactfully for these conditions. Male patients say impotence makes them feel and act older. Female patients also report changes in libido with various medications. Impotence and lack of sexual desire may be epidemic, but they are very treatable conditions. If you notice that a medication is affecting you in this way, talk to your doctor. Don't be embarrassed. Usually, a different medicine can be prescribed.